Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 156, NWS Shreveport, LA

August 17, 2002Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2002, 7:14 PM CDT for Caldwell Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2002, 7:14 PM CDT (00:14 UTC)
Expired
Aug 17, 2002, 8:15 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KSHV 180014
SVRSHV
LAC021-180115-
/NEW.KSHV.SV.W.0296.180009-180115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT AUG 17 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 815 PM CDT

* AT 715 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF COLUMBIA...
  MOVING SLOWLY NORTH.

* THE SEVERE THUNDERSTORM WILL BE REMAIN OVER...
  RURAL CENTRAL CALDWELL PARISH 

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 815 PM CDT.

LAT...LON 3211 9230 3199 9215 3214 9197 3227 9211

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:52 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 17, 1:52 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT AUG 17 2002

WEAKENING VORT AXIS OVER AREA WILL KEEP A SLIGHT CHANCE OF TSTMS
OVER THE EAST AND SOUTH DURING THE AFTERNOON AND EARLY EVENING FOR
NEXT SEVERAL DAYS. THE WEAK VORT AXIS IS SANDWICHED BETWEEN SE AND
SW UPPER HIGH CENTERS...WITH NO REAL PLACE TO GO. IT WILL DO LITTLE
ELSE THAN TEND TO KEEP CONVECTION CONFINED TO THE EAST AND SOUTH.
TEMPS WILL BE NEAR NORMAL...SOMEWHAT MUGGY...SOUTH WINDS AROUND 10
MPH WILL HELP EASE THE FEEL OF THE HEAT.

PRELIMS...

SHV 74/95/75/96/74 1111
MLU 73/93/74/94/72 2222
TXK 74/95/76/96/75 0000
TYR 74/95/75/96/75 0000
LFK 74/94/75/95/72 1222

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.